Alabama, 2005Damaging Wind in Alabama, June 2, 2005
June 2, 2005 · NWS BMX · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $19,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Jun 2, 2:25 PM CST, 3 hours 10 minutes earlier.
Area forecast discussion, Jun 2, 2:25 PM CST, 3 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
325 PM CDT THU JUN 2 2005
.DISCUSSION...
LOTS OF ON GOING CONVECTION ALONG AND EAST OF I-65 NOW. THIS
SHOULD LAST WELL INTO THE EVENING HOURS AS UPPER-LOW WITH
ASSOCIATED SFC FEATURE INFLUENCES THE CWA.
SUMMERTIME PATTERN RETURNS BEGINNING TOMORROW AND LASTING THROUGH
REST OF THE FORECAST PERIOD. THIS AS THE BERMUDA RIDGE BUILDS INTO
THE SOUTHEAST UNITED STATES. EXPECT NEAR NORMAL TEMPERATURES WITH
AFTERNOON AND EVENING SCATTERED CONVECTION.
&&
.PRELIMINARY POINT TEMPS/POPS...
GADSDEN 60 80 62 86 / 40 30 10 30
ANNISTON 63 81 64 85 / 50 30 10 20
BIRMINGHAM 63 82 66 85 / 40 20 10 20
TUSCALOOSA 64 86 66 88 / 20 10 10 20
CALERA 64 83 66 87 / 40 20 10 20
AUBURN 64 82 68 88 / 60 30 10 20
MONTGOMERY 65 87 67 89 / 60 30 10 20
TROY 65 86 67 90 / 60 30 10 30
&&
.BMX WATCHES/WARNINGS/ADVISORIES...NONE.
&&
Hazardous weather outlook, Jun 2, 4:37 PM CST, 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
537 PM CDT THU JUN 2 2005
ALZ011>015-017>050-032230-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
537 PM CDT THU JUN 2 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.
.DAY ONE...(THIS EVENING TONIGHT).
A FEW STRONG TO SEVERE THUNDERSTORMS WILL REMAIN POSSIBLE
THROUGH 9 PM THIS EVENING. THE MAIN THREATS FROM THESE STORMS WILL
BE LOCALLY HEAVY RAIN...WHICH MAY LEAD TO STREET FLOODING...AND
HAIL.
THE AREA OF GREATEST CONCERN IS EAST OF INTERSTATE 65...AND NORTH OF
INTERSTATE 85. THESE STORMS SHOULD DIMINISH IN BOTH COVERAGE AND
INTENSITY SHORTLY AFTER SUNSET.
WET MICROBURST POTENTIAL:
BIRMINGHAM...LOW.
MONTGOMERY...LOW.
.DAYS TWO THROUGH SEVEN...(FRIDAY THROUGH WEDNESDAY).
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
IS NOT EXPECTED THROUGH WEDNESDAY.
In the hours before
Local storm report, Jun 2, 2:29 PM CST, 3 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
329 PM CDT THU JUN 02 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0317 PM HAIL PHENIX CITY 32.47N 85.01W
06/02/2005 0.25 INCH RUSSELL AL LAW ENFORCEMENT
PEA SIZE HAIL IN PHENIX CITY.
&&
JSSSpecial weather statement, Jun 2, 3:02 PM CST, 2 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
402 PM CDT THU JUN 2 2005
ALZ027-022200-
TALLADEGA-
402 PM CDT THU JUN 2 2005
...SIGNIFICANT WEATHER ALERT IN EFFECT FOR TALLADEGA COUNTY UNTIL
500 PM CDT...
...LOCALLY HEAVY RAINFALL IS POSSIBLE FROM NUMEROUS SHOWERS
AND THUNDERSTORMS...
AT 402 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS TALLADEGA COUNTY...MOVING
NORTH AT 15 MPH.
THESE THUNDERSTORMS WILL AFFECT AREAS IN AND NEAR WINTERBORO...
SYLACAUGA...CHILDERSBURG...TALLADEGA...WALDO...LINCOLN AND MUNFORD
THROUGH 500 PM CDT.
THE PRIMARY THREAT FROM THESE STORMS IS MINOR FLOODING. PONDING OF
WATER ON ROADWAYS... FLOODING OF LOW-LYING AREAS...RISING WATER
ALONG CREEKS...AND UNDERPASSES WITH STANDING WATER ARE POSSIBLE.
REMEMBER...DO NOT DRIVE ACROSS ROADWAYS COVERED WITH WATER OF
UNKNOWN DEPTH.
MBS/91
Local storm report, Jun 2, 3:46 PM CST, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
446 PM CDT THU JUN 02 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM HAIL LINCOLN 33.60N 86.14W
06/02/2005 0.88 INCH TALLADEGA AL LAW ENFORCEMENT
NICKEL TO QUARTER SIZE HAIL REPORTED BY THE LINCOLN
POLICE DEPARTMENT.
0430 PM FLASH FLOOD TALLADEGA 33.43N 86.10W
06/02/2005 TALLADEGA AL EMERGENCY MNGR
SEVERAL STREETS CLOSED IN THE CITY OF TALLADEGA DUE TO
FLOODING.
0430 PM HAIL LINCOLN 33.60N 86.14W
06/02/2005 0.88 INCH TALLADEGA AL PUBLIC
NICKEL SIZE HAIL REPORTED AT A FOOD MART IN LINCOLN.
&&
JSSLocal storm report, Jun 2, 4:09 PM CST, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
509 PM CDT THU JUN 02 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM HAIL CALERA 33.10N 86.75W
06/02/2005 0.50 INCH SHELBY AL PUBLIC
UP TO DIME SIZE HAIL REPORTED ALONG HWY 25 NEAR CALERA.
&&
JSSLocal storm report, Jun 2, 4:29 PM CST, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
529 PM CDT THU JUN 02 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM HAIL LINCOLN 33.60N 86.14W
06/02/2005 0.88 INCH TALLADEGA AL INSURANCE CO
NICKEL SIZE HAIL IN LINCOLN.
&&
JSSSpecial weather statement, Jun 2, 5:00 PM CST, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
600 PM CDT THU JUN 2 2005
ALZ021-022345-
CLEBURNE-
600 PM CDT THU JUN 2 2005
...SIGNIFICANT WEATHER ALERT IN EFFECT FOR CLEBURNE COUNTY UNTIL
645 PM CDT...
...LOCALLY HEAVY RAINFALL IS POSSIBLE FROM AN APPROACHING
THUNDERSTORM...
...FREQUENT CLOUD TO GROUND LIGHTNING IS POSSIBLE FROM AN APPROACHING
THUNDERSTORM...
AT 600 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 7 MILES SOUTHWEST OF HEFLIN...MOVING EAST AT 10 MPH.
THIS THUNDERSTORM WILL AFFECT AREAS ALONG INTERSTATE 20...IN AND
NEAR HEFLIN AND RANBURNE THROUGH 645 PM CDT.
THE PRIMARY THREAT FROM THESE STORMS IS MINOR FLOODING. PONDING OF
WATER ON ROADWAYS... FLOODING OF LOW-LYING AREAS...RISING WATER ALONG
CREEKS...AND UNDERPASSES WITH STANDING WATER ARE POSSIBLE.
REMEMBER...DO NOT DRIVE ACROSS ROADWAYS COVERED WITH WATER OF UNKNOWN
DEPTH.
PEA SIZE HAIL IS POSSIBLE WITH THIS STORM AS WELL.
MBS/91
Thunderstorm Wind, Cleburne
- When
- June 2, 5:35 PM CST to 5:40 PM CST
- Where
- Cleburne County, 7 mi S of Heflin
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $19,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 33.550, -85.583
Numerous trees and power lines were blown down south of Heflin along the Tallapoosa River. Several trees fell onto State Highway 9, County Road 12, County Road 36 and in the Beason Mill community.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flooding in Montana, June 2 to 5, 2005$701,000 · 2 events
- Flood and Hail in Georgia, June 2, 2005$356,000 · 50 kt wind · 10 events
- Tornadoes and Hail in Colorado, June 2, 2005$25,000 · F0 · 45 events
- Hail in Texas, June 2 to 3, 2005$175,000 · 2 in hail · 4 events
- Damaging Wind in Florida, June 2, 2005$60,000 · 60 kt wind · 1 event
- Tornado and Hail in Kansas, June 2, 2005F1 · 12 events
- Hail and Damaging Winds in New Mexico, June 2, 2005$25,000 · 1 in hail · 5 events
- Tornado and Hail in Colorado, June 2, 2005F0 · 22 events
- Hail and Damaging Winds in Texas, June 2 to 3, 20051.75 in hail · 15 events
- Dense Fog in Kansas, June 2, 200510 events
- Damaging Winds in Texas, June 2 to 3, 200560 kt wind · 9 events
- Hail in Colorado, June 2, 20051 in hail · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5459785.